Vermont, 2013Damaging Wind in Vermont, June 1, 2013
June 1, 2013 · NWS BTV · 1 event in 1 county or zone
A very warm and humid air mass was located across northern New York and Vermont during the afternoon and evening hours of June 1st. A weak disturbance, well ahead of a cold front forecast to cross on June 2nd, triggered a few scattered thunderstorms in northern New York that produced damaging winds and weakened as it entered Vermont with only an isolated report of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass was located across northern New York and Vermont during the afternoon and evening hours of June 1st. A weak disturbance, well ahead of a cold front forecast to cross on June 2nd, triggered a few scattered thunderstorms in northern New York that produced damaging winds and weakened as it entered Vermont with only an isolated report of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 1, 6:51 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 1, 6:51 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT SAT JUN 1 2013
.SYNOPSIS...
A COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION FROM WEST TO
EAST LATER TONIGHT THROUGH SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT...MAINLY ON SUNDAY. SOME STORMS
COULD BECOME STRONG WITH HAIL AND DAMAGING WINDS. HIGH PRESSURE
WILL THEN BUILD EAST FROM THE GREAT LAKES REGION FROM MONDAY INTO
THURSDAY WITH MILD WEATHER FORECAST.
&&
.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
AS OF 731 PM EDT SATURDAY...LINE OF SHOWERS AND THUNDERSTORMS NOW
MOVING INTO WESTERN NEW YORK WITH ADDITIONAL SCATTERED
SHOWERS/STORMS DEVELOPING AHEAD OF LINE. THIS WILL CONTINUE TO
PUSH EASTWARD ACROSS NEW YORK OVER THE NEXT 2 TO 3 HOURS BEFORE
GRADUALLY WEAKENING AS IT PUSHES INTO VERMONT BETWEEN 01-06Z.
WHILE MUCH OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA...HEAVY RAIN...LIGHTNING...AND GUSTY WINDS UP TO 40 MPH
ARE LIKELY IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW
YORK. AN ISOLATED SEVERE STORM IS POSSIBLE.
AFTER MAIN ACTIVITY SHIFTS OUT OF THE AREA AFTER 06Z...SOME
SCATTERED SHOWERS REMAIN POSSIBLE WITH BROAD SOUTHWEST FLOW AND
ANY DECAYING CONVECTION FROM EARLIER TODAY. ANOTHER MORE ORGANIZED
BATCH OF SHOWERS/THUNDERSTORMS MAY APPROACH WESTERN NEW YORK EARLY
SUNDAY MORNING (AFTER 09Z) AS CONVECTIVE SYSTEM RIDES ALONG
DEVELOPING LOW LEVEL JET AND THETA-E BOUNDARY...BEFORE ADDITIONAL
DEVELOPMENT IS EXPECTED LATE SUNDAY MORNING AND INTO THE AFTERNOON
WITH COLD FRONT AND SHORTWAVE TROUGH PASSAGE.
IT WILL BE ANOTHER RELATIVELY MUGGY NIGHT WITH LOWS IN THE 60S FOR
MOST.
&&
.SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 314 PM EDT SATURDAY...SUNDAY IS SHAPING UP TO BE AN ACTIVE
WEATHER DAY ACROSS THE REGION. COLD FRONT TO BEGIN ITS PUSH EAST
ON SUNDAY...AND MOVEMENT THROUGH NORTHERN ADIRONDACKS AND VERMONT
WILL COINCIDE WITH MAX DAYTIME HEATING. SPC HAS THIS AREA UNDER
SLIGHT RISK FOR SEVERE. FORECAST NAM12 CAPE APPROACHING 2000 J/KG
AND 0-6 KM SHEAR APPROACHING 40 KTS. WILL CONTINUE ENHANCED
WORDING FOR SMALL HAIL/WIND/HEAVY RAINFALL FOR THIS TIME PERIOD.
HEAVY RAIN ALSO A POTENTIAL WITH SUNDAY STORMS...PRECIPITABLE
WATER VALUES OVER 1.5 INCHES...AND MODEL SOUNDING PROFILES A MOIST
COLUMN OF AIR AND DEEP WARM CLOUD DEPTH NEAR 9,000 FEET. SUGGESTS
HEAVY RAINFALL RATES...AND COMBINED WITH MBE VECTORS LESS THAN 10
KNOTS FOR SLOW STORM MOVEMENT. STORM TOTAL QPF A GENERAL .75 TO 1
INCH ACROSS REGION.
TEMPS SUNDAY...WITH CLOUD COVER..RAINFALL...AND LOWERING HEIGHTS
WITH APPROACHING FRONT AND UPPER TROUGH WILL BE COOLER THAN PAST
COUPLE DAYS...BUT STILL IN MID 80S.
FRONT WILL BE INTO SOUTHERN VERMONT BY SUNDAY EVENING...WITH
COOLER DRIER AIR INTO NORTHERN NEW YORK DURING THIS TIME PERIOD.
BY MONDAY COOLER AIR WELL INTO AREA AND FORECAST HIGHS INTO THE
70S. ALTHOUGH SURFACE RIDGE INTO AREA BY MONDAY...UPPER TROUGH
WILL REMAIN OVER THE AREA WITH PLENTY OF CLOUD COVER.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 338 PM EDT SATURDAY...CLOSED UPPER LOW MAKES ITS WAY ACROSS
SOUTHERN AND EASTERN QUEBEC TUESDAY. THE RESULT WILL BE SOME
CLOUDS AND WIDELY SCATTERED LIGHT SHOWERS OR SPRINKLES OVER THE
NORTHERN MOUNTAINS. HIGH PRESSURE BUILDING IN TUESDAY NIGHT WILL
THEN PROVIDE THE REGION WITH MAINLY CLEAR SKIES AND DRY CONDITIONS
WEDNESDAY INTO THURSDAY MORNING. HIGH MOVES OFFSHORE LATER
THURSDAY. CHANCES FOR SHOWERS THEN INCREASE LATER THURSDAY INTO
FRIDAY AS UPPER TROUGH SETS UP TO OUR WEST OVER THE GREAT LAKES AND
SURFACE FRONTAL SYSTEM DEVELOPS ACROSS THE NORTHEAST. UNSETTLED
WEATHER WILL THEN CONTINUE SATURDAY AS BOUNDARY REMAINS CLOSE TO
AREA AND UPPER TROUGH MOVES SLOWLY EAST. TEMPERATURES DURING THE
WEEK EXPECTED TO BE WITHIN A FEW DEGREES OF SEASONAL NORMS.
COOLEST DAY EXPECTED TO BE TUESDAY WITH HIGHS IN THE 60S.
OTHERWISE...LOOK FOR HIGHS IN THE UPPER 60S AND LOWER 70S. LOWS
EARLY IN THE WEEK WILL BE MAINLY IN THE 40S WITH SOME 30S IN THE
NORMALLY COLDER MOUNTAIN VALLEYS. BY LATER IN THE WEEK...LOWS WILL
BE IN THE UPPER 40S TO MID 50S.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THROUGH 00Z MONDAY...MAIN AVIATION WEATHER CONCERN THROUGH SUNDAY
WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THAT MAY PRODUCE
HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.
INITIAL ROUND OF SHOWERS/THUNDERSTORMS WILL PUSH ACROSS TAF SITES
BETWEEN 00Z-06Z THIS EVENING WITH VISIBILITY REDUCTIONS TO MVFR OR
EVEN BRIEF IFR FOR A SHORT PERIOD...ESPECIALLY MSS/SLK. HEAVY
RAIN...LIGHTNING...AND GUSTY WINDS UP TO 40 MPH ARE POSSIBLE FOR A
BRIEF TIME. OTHERWISE...PREDOMINANTLY VFR EXPECTED OVERNIGHT WITH
SOME MVFR BR POSSIBLE AT MSS/SLK FOLLOWING RAIN THIS EVENING.
ADDITIONAL SCATTERED SHOWERS/STORMS LIKELY ON SUNDAY...WITH HEAVY
RAIN/LIGHTNING/GUSTY WINDS/SMALL HAIL POSSIBLE IN THE STRONGER
STORMS...ESPECIALLY 15Z-00Z MOVING FROM WEST TO EAST. OTHERWISE
EXPECT SCT-BKN CUMULUS CLOUDS AT AROUND 5K-6K FEET AND A BKN
HIGHER DECK WITH SOUTH- SOUTHWEST WINDS 10-20 KNOTS.
OUTLOOK 00Z MONDAY THROUGH THURSDAY...
00Z MONDAY THROUGH THURSDAY...AREAS OF MVFR AND POSSIBLE IFR THROUGH
06Z MONDAY IN SHOWERS AND THUNDERSTORMS AS A COLD FRONT SAGS
SOUTHEASTWARD ACROSS THE FORECAST AREA. CONDITIONS IMPROVE TO VFR
DURING MONDAY...THEN MAINLY VFR WX EXPECTED TUESDAY THROUGH THURSDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...HANSON
NEAR TERM...MUCCILLI
SHORT TERM...HANSON
LONG TERM...RJS
AVIATION...RJS/MUCCILLI
Hazardous weather outlook, Jun 1, 3:04 AM EST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
404 AM EDT SAT JUN 1 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-020815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
404 AM EDT SAT JUN 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME STORMS
MAY BE STRONG AND CONTAIN SMALL HAIL...GUSTY WINDS AND EVEN HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS EXPECTED. SOME STORMS ARE ANTICIPATED TO
BE STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS...SMALL HAIL AND
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 5:46 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT SAT JUN 1 2013
NYZ026-027-029-087-020015-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
646 PM EDT SAT JUN 1 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ST. LAWRENCE AND
NORTHWESTERN FRANKLIN COUNTIES IN NEW YORK THROUGH 8 PM...
AT 636 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTH OF KEMPTVILLE TO 12 MILES WEST OF ALEXANDRIA BAY...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH HAMMOND...SCHERMERHORN LANDING...ROSSIE...NELSON CORNERS...
WADDINGTON...NORTH GOUVERNEUR...DE KALB JUNCTION...RAYMONDVILLE...
POTSDAM...NORWOOD...PARISHVILLE...HOGANSBURG...
IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
4479 7537 4488 7522 4495 7501 4499 7498
4499 7491 4503 7484 4500 7474 4501 7466
4500 7442 4406 7508 4432 7570 4440 7585
BANACOSSpecial weather statement, Jun 1, 6:35 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT SAT JUN 1 2013
NYZ029-030-020030-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
735 PM EDT SAT JUN 1 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ST. LAWRENCE
AND SOUTHERN FRANKLIN COUNTIES...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTH OF CRANBERRY
LAKE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO
BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILDWOLD...GALE...TUPPER LAKE...LAKE OZONIA...SARANAC INN...
MADAWASKA...ST. REGIS MOUNTAIN...DEBAR MOUNTAIN...DUANE CENTER...LOON
LAKE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4473 7461 4458 7395 4410 7455 4407 7486
4405 7507 4428 7492
BANACOSSpecial weather statement, Jun 1, 7:19 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
819 PM EDT SAT JUN 1 2013
NYZ027>031-034-020115-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
819 PM EDT SAT JUN 1 2013
...LINE OF STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN NEW YORK...
AT 815 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
NORTHWEST FRANKLIN AND SAINT LAWRENCE COUNTIES OF NEW YORK...FROM
WESTVILLE CENTER TO 8 MILES SOUTHWEST OF STAR LAKE. THE LINE WAS
MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST TO 54 MPH WAS REPORTED AT THE MASSENA NEW YORK AIRPORT AROUND
750 PM. IN ADDITION...EXPECT DANGEROUS LIGHTNING AND VERY HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST BANGOR...WANAKENA...SANTA CLARA...MALONE...DUANE CENTER...
CHATEAUGAY...TUPPER LAKE...PIERCEFIELD...SARANAC INN...RAINBOW
LAKE...LAKE COLBY...AND LYON MOUNTAIN.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4501 7341 4415 7406 4405 7503 4408 7515
4501 7438
EVENSONLocal storm report, Jun 1, 7:42 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
842 PM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG HOGANSBURG 44.97N 74.66W
06/01/2013 FRANKLIN NY PUBLIC
TREE DOWN ON POWER LINES
&&
EVENT NUMBER BTV1300092
MUCCILLILocal storm report, Jun 1, 7:53 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
853 PM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG WADDINGTON 44.86N 75.20W
06/01/2013 ST. LAWRENCE NY LAW ENFORCEMENT
COUPLE TREES DOWN
&&
EVENT NUMBER BTV1300093
MUCCILLILocal storm report, Jun 1, 8:37 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
937 PM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL GEORGIA PLAINS 44.72N 73.16W
06/01/2013 M0.75 INCH FRANKLIN VT PUBLIC
PENNY-SIZED HAIL
&&
EVENT NUMBER BTV1300094
MUCCILLIThunderstorm Wind, Franklin
- When
- June 1, 8:43 PM EST
- Where
- Franklin County, 0.69 mi N of Fairfax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 44.680, -73.020
A large tree and several weaker trees downed by thunderstorm winds along Buck Hollow road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443736.